Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 21, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 28, 2005, 3:54 PM MDT for Mesa County, Colorado. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2005, 3:54 PM MDT (21:54 UTC)
- Expired
- Jun 28, 2005, 4:47 PM MDT
- In force
- 53 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Mesa County, CO
The radar
The Grand Junction radar (KGJX), 33 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:28 PM MDT | TSTM WND DMG | Palisade, CO | 10 INCH DIAMETER TREE LIMB SNAPPED OFF AND BLOWN INTO HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3652 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KGJT 282155
SVRGJT
COC077-282245-
/O.NEW.KGJT.SV.W.0021.050628T2154Z-050628T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
354 PM MDT TUE JUN 28 2005
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MESA COUNTY IN WEST CENTRAL COLORADO.
* UNTIL 445 PM MDT.
* AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 21 MILES NORTHEAST OF CASTLE VALLEY TO 25 MILES
SOUTHWEST OF GRAND JUNCTION TO 21 MILES SOUTHWEST OF DELTA...AND
MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR GRAND JUNCTION BY 410 PM MDT.
NEAR FRUITA BY 415 PM MDT.
NEAR PALISADE BY 420 PM MDT.
NEAR DE BEQUE BY 440 PM MDT.
THE TOWNS OF ESCALANTE FORKS...GLADE PARK...ORCHARD MESA...
WHITEWATER...REDLANDS...FRUITVALE...CLIFTON...MACK...LOMA AND CAMEO
ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING.
LAT...LON 3874 10885 3877 10905 3907 10904 3935 10881
3935 10794 3928 10779 3884 10838 3855 10838
3852 10839
$$3 follow-up statements
000
WUUS55 KGJT 282200 CCA
SVRGJT
COC077-282245-
/O.COR.KGJT.SV.W.0021.050628T2154Z-050628T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
354 PM MDT TUE JUN 28 2005
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MESA COUNTY IN WEST CENTRAL COLORADO.
* UNTIL 445 PM MDT.
* AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTHEAST OF CASTLE VALLEY TO 22 MILES
SOUTH OF FRUITA TO 19 MILES WEST OF OLATHE...AND MOVING
NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR GRAND JUNCTION BY 420 PM MDT.
NEAR FRUITA BY 425 PM MDT.
NEAR PALISADE BY 430 PM MDT.
THE TOWNS OF ESCALANTE FORKS...GLADE PARK...REDLANDS...ORCHARD
MESA...WHITEWATER...FRUITVALE...CLIFTON...LOMA...MACK AND CAMEO ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR EASTERN UTAH.
LAT...LON 3874 10885 3877 10905 3907 10904 3935 10881
3935 10794 3928 10779 3884 10838 3855 10838
3852 10839
$$000
WWUS55 KGJT 282220
SVSGJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
419 PM MDT TUE JUN 28 2005
COC077-282245-
/O.CON.KGJT.SV.W.0021.000000T0000Z-050628T2245Z/
MESA CO-
419 PM MDT TUE JUN 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MESA COUNTY UNTIL 445
PM MDT...
AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF FRUITA TO CENTRAL GRAND JUNCTION TO 8
MILES NORTHWEST OF DELTA...AND MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR PALISADE BY 425 PM MDT.
NEAR DE BEQUE BY 445 PM MDT.
THE TOWNS OF REDLANDS...WHITEWATER...ORCHARD MESA...CLIFTON...
FRUITVALE...LOMA...MACK...CAMEO...SKYWAY AND MESA ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING.
LAT...LON 3874 10885 3877 10905 3907 10904 3935 10881
3935 10794 3928 10779 3884 10838 3855 10838
3852 10839
$$000 WWUS55 KGJT 282247 SVSGJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 446 PM MDT TUE JUN 28 2005 COC077-282256- /O.EXP.KGJT.SV.W.0021.000000T0000Z-050628T2245Z/ MESA CO- 446 PM MDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MESA COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:29 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 28, 2:29 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
229 PM MDT TUE JUN 28 2005
UPDATED TO ADD SEVERE THUNDERSTORM WATCH FOR EASTERN UTAH AND
PORTIONS OF NORTHWEST COLORADO.
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
FAST-MOVING THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT ABOUT
50 MPH ACROSS THE WESTERN THIRD OF THE FORECAST AREA. SPC ISSUED A
SVR WATCH EARLIER AND ZONES WERE UPDATED FOR IT. EXPECT
STRONG DOWNBURST/MICROBURST WINDS WITH STORMS IS VERY UNSTABLE
ENVIRONMENT.
GOOD SPEED SHEAR ALOFT AND JET NOSING INTO FOUR CORNERS. GOOD
INVERTED V SOUNDING...STRONG SHORTWAVE LIFTING OUT OF GREAT BASIN
AND TRAVELING OVER THE AREA TONIGHT. COMBINATION OF DYNAMIC LIFT...
JET INFLUENCES...AND STRONG AMBIENT WIND FLOW ALOFT ALL CONTRIBUTE
TO THE POSSIBLE SEVERE TSTMS WITH DAMAGING WINDS THROUGH MID-
EVENING.
ALONG WITH SEVERE TSTM POSSIBILITIES...STRONG GENERAL WINDS AND
THUNDERSTORM OUTFLOWS COMBINE WITH VERY LOW HUMIDITY AND MOSTLY DRY
THUNDERSTORMS TO PRODUCE RED FLAG WARNING CONDITIONS ACROSS WESTERN
COLORADO THROUGH THIS EVENING.
MUCH DRIER AIRMASS MOVES INTO THE AREA OVERNIGHT IN WESTERLY FLOW
BEHIND THE TROUGH.
.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...NO CHANGES TO THE
GENERAL FORECAST OF A CONSISTENT DRY PATTERN WITH TEMPS A LITTLE
ABOVE NORMAL. MODELS CONTINUE TO ADVERTISE A BROAD AREA OF HIGH
PRESSURE ACROSS THE SOUTHERN HALF OF THE CONUS...WITH WESTERLY FLOW
ACROSS THE NORTHERN HALF. THE GFS INDICATES THAT THE LOW WEAKENS OVER
THE WEST DURING THE WEEKEND FOR A WEAK SOUTHWESTERLY FLOW OVER THE
FORECAST AREA THROUGH THE LATER DAYS OF THE PERIOD. HOWEVER THE 00Z
EC DOES NOT SHOW THIS TREND. AND FOR THE ENTIRE PERIOD IS STRONGER
WITH THE HIGH PRESSURE...EXTENDING IT OVER THE SOUTHERN 2/3RDS OF THE
CONUS. IN ANY CASE THE CONDITIONS WILL REMAIN DRY. TO ACCOUNT FOR THE
STRONGER HIGH IN THE EC HAVE KEPT TEMPS A LITTLE ABOVE THE MEX
GUIDANCE.
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING FOR WESTERN COLORADO BELOW 8000 FEET
THIS AFTERNOON UNTIL 10 PM MDT.
...SEVERE THUNDERSTORM WATCH FOR NORTHWEST COLORADO UNTIL
8 PM MDT INCLUDING WESTERN MOFFAT...RIO BLANCO...GARFIELD
...AND MESA COUNTIES.
.UT...RED FLAG WARNING FOR SOUTHEAST UTAH BELOW 6500 FEET
UNTIL 10 PM MDT.
...SEVERE THUNDERSTORM WATCH FOR ALL OF EASTERN UTAH UNTIL
8 PM MDT.
&&
CJC/EH/JDCHazardous weather outlook, Jun 28, 1:07 PM MDT, 2 hours 47 minutes before
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
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:17 PM MDT | Severe Thunderstorm Warning | GJT | Moffat | 43 min |
| Jun 28, 2:57 PM MDT | Severe Thunderstorm Warning | GJT | Moffat | 33 min |
| Jun 28, 3:24 PM MDT | Severe Thunderstorm Warning | GJT | Garfield, Rio Blanco | 51 min |
| Jun 28, 4:10 PM MDT | Severe Thunderstorm Warning | GJT | Garfield, Rio Blanco | 35 min |
| Jun 28, 4:54 PM MDT | Severe Thunderstorm Warning | GJT | Mesa | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.